MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305128
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd precisionglide¿ needle broke from the hub into the patient during the anesthetic injection.As a result, the patient required an x-ray and excision.The following information was provided by the initial reporter: "needle broke off from the hub in the patient while they were using anesthetic." "the needle was left in the patient upon discharge from the office (b)(6) 2022.An x-ray was performed to confirm the foreign body, followed by an excision.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for evalution?: yes.D10: returned to manufacturer on: 30-nov-2022 h6: investigation summary it was reported a needle broken inside a patient.To aid in the investigation, ninety-nine samples in sealed packaging blisters were received for evaluation by our quality team.Each sample was visually inspected.First, with a 10x magnifier lens, and then with a 30x microscope.No damages, marks or any other condition that could induce needle breakage was observed.Two reports were also provided.One stated the patient had a needle in the body and the other after the removal of it.A device history record review was completed for provided material number 305128, lot number 2020908.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed, and a probable root cause could not be offered.
 
Event or Problem Description
It was reported that the bd precisionglide¿ needle broke from the hub into the patient during the anesthetic injection.As a result, the patient required an x-ray and excision.The following information was provided by the initial reporter: "needle broke off from the hub in the patient while they were using anesthetic." "the needle was left in the patient upon discharge from the office (b)(6)2022.An x-ray was performed to confirm the foreign body, followed by an excision.".

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15859270
Report Number1911916-2022-00676
Device Sequence Number5716894
Product Code FMI
UDI-Device Identifier00382903051281
UDI-Public(01)00382903051281
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305128
Device Lot Number2020908
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown